Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 105, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2002, 6:54 PM CDT for Gregg County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2002, 6:54 PM CDT (23:54 UTC)
- Expired
- Jun 24, 2002, 7:15 PM CDT
- In force
- 21 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 242354 SVRSHV TXC183-250015- /NEW.KSHV.SV.W.0208.242352-250015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 652 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREGG COUNTY IN NORTHEAST TEXAS * UNTIL 715 PM CDT * AT 652 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WHITE OAK...OR ABOUT 5 MILES SOUTHWEST OF LONGVIEW...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILGORE AT 710 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... GREGG COUNTY IN NORTHEAST TEXAS UNTIL 715 PM CDT. LAT...LON 3241 9468 3257 9482 3252 9499 3241 9497
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:20 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 24, 2:20 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 PM CDT MON JUN 24 2002 UPPER LOW CONTINUES TO DRIFT AROUND OVER THE NORTH CENTRAL AREAS OF LA. THE ETA AND AVN MODELS MOVE THE UPPER LOW MOVING SLOWLY NW TO THE NE TX AREA BY 12Z WED. THIS WILL CREATE A FAIRLY GOOD CHANCE OF RAIN FOR N LA AND SW AR BOTH TUE AND WED. VERY LITTLE CAP IS EXPECTED OVER FORECAST AREA TUE AND WED...SO AFTERNOON HEATING SHOULD BE ENOUGH TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY. PRECIP MAY LINGER INTO THU...AND POSSIBLY FRIDAY...AS THE WEAK UPPER LOW ELONGATES INTO A NORTH/SOUTH TROF OVER EAST TX. TEMPERATURES SHOULD BE PERSISTENT WITH LOWS IN THE UPPER 60S TO LOWER 70S AND HIGHS IN THE MID 80S TO NEAR 90. LATER...ON THE WEEKEND...HIGHS WILL REACH BACK INTO THE 90S AS THE PRECIP DECREASING IN COVERAGE. 03 SHV 68/85/69/86 3535 MLU 68/85/68/85 3434 TXK 68/86/69/84 2424 TYR 69/86/69/86 2425 LFK 69/87/68/86 3525 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.